Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

dianette...worse before better??

(6 Posts)
lozogc24 Fri 05-Jul-13 21:20:17

iv never had the best skin since I went on the implant after having my little boy but its been bearable. however I had a breakout on my face and back so went to the the doctors for help.
I have been prescribed dianette for my skin and I have been taking it for 3 weeks now, but my skin is worse than it was before I started! I have broke out in loads of little spots all over my cheeks, jawline and under my neck.
I know it takes time to work, but is this breakout normal? and if it is how much longer will I continue to breakout before it starts to improve?
Is there anyone who's actually had success on dianette?
thanks in advance! smile

Yonihadtoask Sun 07-Jul-13 22:17:34

It didnt get worse for me. Just better.

Do you still have the implant ?

lozogc24 Mon 08-Jul-13 15:39:09

yes still have the implant, it runs out in December though.
some mornings I wake up and think its getting better but the. by the end of the day it looks awful. people have commented about it so its just made me so self conscious and wondering whether its worth carrying on with it. iv never had such bad skin.

Yonihadtoask Mon 08-Jul-13 18:45:15

I am no expert, but the implant is progesterone based? Renowned for worsening or causing bad skin.

Dianette has anti amdrogens which act on the testosterone in your body. It is the testosterone which reacts badly causing acne, in women and in men.

If the implant is still releasing progesterone, it'll be a fight between thar and the Dianette.

You need the implant removing. That in itself may sort out your acne.

O have shit skin, and Dianette is the winner for me. Once I wnet on the mini pill and I came out in dreadful acne. Wrong hormone for me.

I probably haven't explained very well.

Yonihadtoask Tue 09-Jul-13 07:37:52

Apologies for my bad typos - I was on my phone.

Just been reading up on the implant. Nexplanon?

www.nhs.uk/Conditions/contraception-guide/Pages/contraceptive-implant.aspx#Advantages

One of the side effects is acne, so you report that since having it in, your skin has worsened. Really the best cure would be to get it removed. I don't know why your GP would prescribe Dianette to try and over rule the hormones in the implant? As far as I know Dianette is only prescribed when they really, really have to. Did you get the implant done by the GP or Family Planning ? Does the GP who prescribed the Dianette know that you have the implant in?

All sounds a bit wrong to me. Dianette is a contraceptive anyway - so no need for both.

lozogc24 Tue 09-Jul-13 16:03:56

yes it got worse but it was bearable and manageable, then a couple months ago I started getting spots on my back and my face broke out more, so went for help. the doctor knew I had the implant in, I had that put in at the doctors surgery, at first he prescribed doxycycline but it caused a lot of sickness so he changed to dianette instead.
iv made an appointment to remove the implant but not until the end of July that's the earliest. I thought that it released less hormone in the Third year of having if in. about a week after taking dianette I broke out badly in loads of little but noticeable spots on my cheeks jawline and neck and they just don't seem to be going. it's like the bottom half of my face is just covered in pimples.
it's so frustrating and so depressing! which doesn't help spots on its own!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now